Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The oblique derivative problem for the heat equation in Lipschitz cylinders

Author: Russell M. Brown
Journal: Proc. Amer. Math. Soc. 107 (1989), 237-250
MSC: Primary 35K05
MathSciNet review: 987608
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a class of initial-boundary value problems for the heat equation on $ (0.T) \times \Omega $ with $ \Omega $ a bounded Lipschitz domain in $ {{\mathbf{R}}^n}$. On the lateral boundary, $ (0,T) \times \partial \Omega = {\Sigma _T}$, we specify $ \left\langle {\alpha ,\nabla u} \right\rangle $ where $ \nabla u$ denotes the spatial gradient of the solution and $ \alpha :{\Sigma _T} \to \{ x:\vert x\vert = 1\} $ is a continuous vector field satisfying $ \left\langle {\alpha ,\nu } \right\rangle \geq \mu > 0$ with $ \nu $ the unit normal to $ \partial \Omega $. On the initial surface, $ \{ 0\} \times \Omega $, we require that the solution vanish. The lateral data is taken from $ {L^p}({\Sigma _T})$. For $ p \in (2 - ,\infty )$, we show existence and uniqueness of solutions to this problem with estimates for the parabolic maximal function of the spatial gradient of the solution.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K05

Retrieve articles in all journals with MSC: 35K05

Additional Information

PII: S 0002-9939(1989)0987608-5
Keywords: Heat equation, initial-boundary value problems, nonsmooth domains
Article copyright: © Copyright 1989 American Mathematical Society